Alert archive / Pennsylvania / Areal Flood Advisories in 2011
Areal Flood Advisory 182, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this areal flood advisory at Sep 11, 2011, 2:00 AM EDT for Carbon County, Monroe County, Pennsylvania. It was in force for 3 hr.
The area
The outline as issued.
The facts
- Issued
- Sep 11, 2011, 2:00 AM EDT (06:00 UTC)
- Expired
- Sep 11, 2011, 5:00 AM EDT
- In force
- 3 hr
- Issued by
- NWS Philadelphia/Mount Holly
- Area
- Storm-based polygon
Counties Carbon County, PA, Monroe County, PA
The radar
The Binghamton radar (KBGM), 130 km from the middle of the area, began a volume at 05:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 00:00Z, 6.0 hours before the alert went out and 209 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1193 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- -52 m²/s²
- 0-3 km storm-relative helicity
- -13 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
435
WGUS81 KPHI 110600
FLSPHI
FLOOD ADVISORY
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
200 AM EDT SUN SEP 11 2011
PAC025-089-110900-
/O.NEW.KPHI.FA.Y.0182.110911T0600Z-110911T0900Z/
/00000.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CARBON PA-MONROE PA-
200 AM EDT SUN SEP 11 2011
THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY NJ HAS ISSUED AN
* URBAN AND SMALL STREAM FLOOD ADVISORY FOR...
NORTHEASTERN CARBON COUNTY IN NORTHEAST PENNSYLVANIA...
MONROE COUNTY IN NORTHEAST PENNSYLVANIA...
* UNTIL 500 AM EDT
* AT 157 AM EDT...NATIONAL WEATHER SERVICE RADAR SHOWED
THUNDERSTORMS WITH HEAVY DOWNPOURS DROPPING IN EXCESS OF AN INCH
OF RAIN ON GROUNDS THAT REMAINED WET FROM PREVIOUS RAINFALL.
RUNOFF WILL CAUSE FLOODING OF SOME URBANIZED AREAS AND SMALL
STREAMS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. IT IS ESPECIALLY DIFFICULT TO GAUGE THE DEPTH OF FLOOD
WATERS AT NIGHT.
&&
LAT...LON 4124 7513 4116 7516 4115 7509 4112 7507
4084 7542 4087 7561 4102 7556 4113 7565
4122 7556 4125 7550 4125 7531 4126 7514
$$
MPDWhat forecasters said that day
The local office's own words before this areal flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this areal flood advisory went out at Sep 10, 9:26 PM EDT, 4 hours 34 minutes earlier.
Area forecast discussion, Sep 10, 9:26 PM EDT, 4 hours 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 926 PM EDT SAT SEP 10 2011 .SYNOPSIS... A PERSISTENT MID LEVEL LOW ASSOCIATED WITH THE REMAINS OF TROPICAL STORM LEE WILL EVENTUALLY WEAKEN AS IT MOVES SLOWLY EAST FROM THE LOWER OHIO VALLEY. IT WILL MOVE OFF THE MID ATLANTIC COAST LATE MONDAY OR MONDAY NIGHT. A COLD FRONT, APPROACHING FROM THE WEST, WILL CROSS OUR AREA TUESDAY NIGHT INTO WEDNESDAY. A LARGE COOL CANADIAN HIGH PRESSURE SYSTEM WILL THEN DROP INTO THE UPPER MIDWEST AND BUILD GRADUALLY EASTWARD, REACHING OUR AREA FRIDAY INTO SATURDAY. && .NEAR TERM /UNTIL 6 AM SUNDAY MORNING/... A FEW ISOLATED SHOWERS/TSTMS CONTINUE ACROSS NE MD AND SE ACROSS CENTRAL DELAWARE. SMALL CHC POPS ARE IN THE GRIDS FOR THE NEXT FEW HOURS TO COVER THIS. SKIES ARE MOSTLY CLR TO PARTLY CLOUDY IN MOST OTHER AREAS. PATCHY FOG WILL DEVELOP LATER TONIGHT. SKIES WILL BE PARTLY CLOUDY EARLY TONIGHT BUT, WITH AN ONSHORE MOIST FLOW, MANY AREAS WILL BECOME MOSTLY CLOUDY LATER IN THE NIGHT. THIS CLOUD COVER WILL HELP KEEP TEMPERATURES FROM DROPPING TOO LOW WITH READINGS RANGING FROM THE MID 50S IN THE NORTHERN MOUNTAINS TO THE MID 60S IN THE SOUTHERN COASTAL AREAS. && .SHORT TERM /6 AM SUNDAY MORNING THROUGH 6 PM SUNDAY/... SUNDAY WILL TURN OUT TO BE VERY SIMILAR TO TODAY, WITH CLOUDS IN THE MORNING AND BREAKS OF SUN IN THE AFTERNOON. THERE WILL STILL BE A SLIGHT CHANCE OF SHOWERS IN THE MORNING. BY THE AFTERNOON, THE THREAT OF SHOWERS/TSTMS WILL BE INCREASING TO THE CHANCE CATEGORY AS THE WEAKENING UPPER TROUGH TO OUR WEST MOVES EVER SO SLOWLY CLOSER. RAINFALL AMOUNTS WILL AGAIN BE ON THE LIGHT SIDE, GENERALLY 1/10 TO 1/4 INCH. BUT AS ALWAYS WHEN TSTMS ARE POSSIBLE, THERE COULD BE LOCALLY HIGHER AMOUNTS. WITH AN ONSHORE FLOW SLIGHTLY STRONGER THAN TODAY, HIGH TEMPERATURES MAY BE A FEW DEGREES LOWER, ONLY REACHING THE 70S IN MOST SECTIONS. && .LONG TERM /SUNDAY NIGHT THROUGH SATURDAY/... TO START THE LONG TERM PERIOD, A MID LEVEL TROUGH ASSOCIATED WITH THE REMAINS OF TROPICAL STORM LEE WILL BE SLOWLY PROGRESSING ACROSS THE OHIO VALLEY AND EASTWARD INTO OUR REGION. MODEL GUIDANCE DEPICTS THIS FEATURE NOT COMPLETELY CLEARING THE COAST UNTIL MONDAY. THE NAM IS A BIT FASTER WITH THE MOVEMENT OF THIS SYSTEM VERSUS THE GFS. WITH THIS FEATURE STILL TRACKING THROUGH THE REGION AND WITH ENOUGH REMAINING MOISTURE IN PLACE, CHANCE POPS WERE MAINTAINED FOR MUCH OF THE FORECAST AREA THROUGH SUNDAY NIGHT. PRECIP COVERAGE IS EXPECTED TO BE LESS ACROSS THE AREA DURING MONDAY, BUT SLIGHT CHANCE POPS WERE KEPT AT THIS TIME WITH THE PASSAGE OF THE MID LEVEL TROUGH. WITH WEAK SURFACE HIGH PRESSURE SPREADING TOWARD THE REGION DURING MONDAY AND TUESDAY, A DRY PERIOD IS EXPECTED FROM MONDAY NIGHT THROUGH MOST OF TUESDAY. HOWEVER, A SLOW MOVING COLD FRONT WILL BE APPROACHING THE AREA BY TUESDAY NIGHT. AT THIS TIME, DIFFERENCES REMAIN IN THE TIMING AND PROGRESSION OF THIS FRONT BETWEEN THE NAM, GFS, AND EURO. THE COLD FRONT IS NOT EXPECTED TO CLEAR THE AREA UNTIL WEDNESDAY NIGHT OR PERHAPS EVEN EARLY THURSDAY, AND CONFIDENCE REMAINS LOW. BY THURSDAY, HOWEVER, A STRONG CANADIAN HIGH PRESSURE SYSTEM WILL BE BUILDING DOWN INTO THE UPPER MIDWEST AND GREAT LAKES REGIONS. WITH THIS HIGH PRESSURE THEN SPREADING INTO THE MID ATLANTIC FOR THE REMAINDER OF THE WEEK AND THE START OF NEXT WEEKEND, A DRY AND MUCH COOLER PERIOD IS FORECAST. BELOW NORMAL TEMPERATURES ARE EXPECTED IN THIS TIME-FRAME, AND HPC GUIDANCE WAS ACCEPTED AND USED. && .AVIATION /02Z SUNDAY THROUGH THURSDAY/... MOSTLY VFR CONDITIONS AND LIGHT WINDS EARLY TONIGHT. WHAT LITTLE WIND WE WILL ENCOUNTER TONIGHT WILL BE FROM AN ONSHORE DIRECTION. THAT MEANS MORE LOW LEVEL MOISTURE AND THE POSSIBILITY OF LOW CLOUDS AND FOG DURING THE EARLY MORNING AND PRE-DAWN HOURS. WHILE SOME TAF SITES WILL REMAIN VFR THROUGH THE NIGHT, OTHERS COULD DROP TO MVFR OR EVEN IFR FOR SEVERAL HOURS PRIOR TO SUNRISE. THERE COULD ALSO BE A FEW SHOWERS IS THE AREA, MAINLY BEFORE MIDNIGHT, WHERE LOWER CONDITIONS COULD BE ENCOUNTERED. BY MID OR LATE MORNING SUNDAY, THE LOW CLOUDS AND FOG WILL BE DISSIPATING AND VFR CONDITIONS SHOULD RETURN. BUT THEN THE THREAT FOR SHOWERS/TSTMS, WITH LOWERED CIGS/VSBYS, WILL BE INCREASING AS THE DAY GOES ON. LIGHT NE WINDS IN TE MORNING WILL BECOME E OR EVEN SE LATER IN THE DAY. OUTLOOK... GENERALLY VFR CONDITIONS ARE EXPECTED SUNDAY NIGHT INTO MONDAY, ALTHOUGH SOME BRIEF PERIODS OF MVFR CONDITIONS MAY BE POSSIBLE IN ANY LINGERING SHWR/TSTM ACTIVITY ASSOCIATED WITH A PASSING TROUGH. WEAK HIGH PRESSURE SHOULD PROVIDE VFR CONDITIONS FOR TUESDAY. A COLD FRONT WILL BE PASSING THROUGH THE AREA FROM TUESDAY NIGHT THROUGH WEDNESDAY NIGHT, AND LOWERED CEILINGS AND VISIBILITIES CAN BE EXPECTED AT TIMES IN SHWR/TSTM ACTIVITY. A RETURN TO VFR CONDITIONS IS EXPECTED ON THURSDAY. && .MARINE... CONDITIONS ARE RATHER TRANQUIL ON OUR WATERS THIS EVENING AND WILL REMAIN SO THROUGH SUNDAY. WITH THE LIGHT WINDS, WIND WAVES ARE A FOOT OR LESS. LONG PERIOD SWELLS ARE CONTINUING ON THE OCEAN BUT SHOULD BE WEAKENING LATER TONIGHT INTO SUNDAY. OUTLOOK... SEAS AND WINDS OVER THE COASTAL WATERS ARE ANTICIPATED TO BE BELOW ADVISORY CRITERIA FROM MONDAY THROUGH TUESDAY. A COLD FRONT IS EXPECTED TO NEAR THE WATERS DURING WEDNESDAY, FOLLOWED BY A STRONG HIGH PRESSURE SYSTEM MOVING EASTWARD ON THURSDAY. THE PRESSURE GRADIENT BETWEEN THESE SYSTEMS, ALONG WITH TROPICAL CYCLONE MARIA OUT IN THE ATLANTIC, MAY ELEVATE SEAS AND/OR WINDS TO ADVISORY LEVELS FOR THE MIDDLE TO END OF THE WEEK. && .TIDES/COASTAL FLOODING... A COASTAL FLOOD ADVISORY CONTINUES ALONG THE TIDAL DELAWARE RIVER UNTIL 300 AM SUNDAY. && .RIP CURRENTS... A LOW RISK OF RIP CURRENTS IS EXPECTED SUNDAY, AS THE EFFECTS OF HURRICANE KATIA FINALLY LESSEN. && .PHI WATCHES/WARNINGS/ADVISORIES... PA...COASTAL FLOOD ADVISORY UNTIL 3 AM EDT SUNDAY FOR PAZ070-071. NJ...COASTAL FLOOD ADVISORY UNTIL 3 AM EDT SUNDAY FOR NJZ017>019. DE...NONE. MD...NONE. MARINE...NONE. && SYNOPSIS...RPW NEAR TERM...O'HARA/RPW SHORT TERM...RPW LONG TERM...KLINE AVIATION...KLINE/O'HARA/RPW MARINE...KLINE/O'HARA/RPW TIDES/COASTAL FLOODING...PO RIP CURRENTS...RPW
Hazardous weather outlook, Sep 10, 6:02 PM EDT, 7 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 602 PM EDT SAT SEP 10 2011 NJZ001-007>010-012-013-015-016-020>023-027-PAZ054-055-060>062-068- 069-112215- SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX-WESTERN MONMOUTH- MERCER-SALEM-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY- SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON- MONTGOMERY-BUCKS- 602 PM EDT SAT SEP 10 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW JERSEY...EAST CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NJZ017>019-PAZ070-071-112215- GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-DELAWARE-PHILADELPHIA- 602 PM EDT SAT SEP 10 2011 ...COASTAL FLOOD ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 3 AM EDT SUNDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN NEW JERSEY AND SOUTHEAST PENNSYLVANIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. COASTAL FLOOD ADVISORY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. DEZ001>003-MDZ008-012-015-019-020-PAZ067-112215- NEW CASTLE-KENT-INLAND SUSSEX-CECIL-KENT MD-QUEEN ANNES-TALBOT- CAROLINE-CHESTER- 602 PM EDT SAT SEP 10 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND AND SOUTHEAST PENNSYLVANIA. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THERE IS A SLIGHT CHANCE FOR SEVERE THUNDERSTORMS SUNDAY AND SUNDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. DEZ004-NJZ014-024>026-112215- DELAWARE BEACHES-EASTERN MONMOUTH-ATLANTIC COASTAL CAPE MAY- COASTAL ATLANTIC-COASTAL OCEAN- 602 PM EDT SAT SEP 10 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN DELAWARE...CENTRAL NEW JERSEY AND SOUTHERN NEW JERSEY. .DAY ONE...TONIGHT. THERE IS A MODERATE RISK OF RIP CURRENTS THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ430-431-450>455-112215- DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 602 PM EDT SAT SEP 10 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND DELAWARE BAY WATERS. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Sep 10, 8:07 PM EDT, 5 hours 53 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 807 PM EDT SAT SEP 10 2011 DEZ001-002-MDZ012-015-110100- KENT MD-KENT DE-NEW CASTLE DE-QUEEN ANNE'S MD- 807 PM EDT SAT SEP 10 2011 ...SHOWERS AND SCATTERED THUNDERSTORMS PRODUCING HEAVY RAINFALL... SHOWERS AND SCATTERED THUNDERSTORMS WILL CONTINUE TO AFFECT EASTERN KENT COUNTY AND EASTERN QUEEN ANNE'S COUNTY IN MARYLAND AND SOUTHERN NEW CASTLE COUNTY AND NORTHERN KENT COUNTY IN DELAWARE THIS EVENING. A PERIOD OF HEAVY RAIN IS LIKELY AND IT MAY RESULT IN FLOODING OF ROADWAYS AND AREAS OF POOR DRAINAGE. IF YOU WILL BE DRIVING IN THE AREA, BE PREPARED FOR REDUCED VISIBILITY DUE TO THE HEAVY RAIN. DO NOT DRIVE YOUR VEHICLE THROUGH FLOOD WATERS. THE WATER MAY BE DEEPER THAN YOU THINK IT IS. IOVINO
Special weather statement, Sep 10, 9:06 PM EDT, 4 hours 54 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 906 PM EDT SAT SEP 10 2011 DEZ002-110215- KENT- INCLUDING THE CITY OF...DOVER 906 PM EDT SAT SEP 10 2011 ...SHOWERS AND SCATTERED THUNDERSTORMS PRODUCING HEAVY RAIN... SHOWERS AND SCATTERED THUNDERSTORMS WITH HEAVY RAIN EXTENDED ACROSS NORTHERN KENT COUNTY IN DELAWARE AT 900 PM. THE SHOWERS AND THUNDERSTORMS WERE DRIFTING TO THE SOUTHEAST TOWARD DOVER. RAINFALL AMOUNTS OF AN INCH OR TWO ARE POSSIBLE IN A SHORT PERIOD OF TIME. THE HEAVY RAIN MAY RESULT IN FLOODING OF ROADWAYS AND AREAS OF POOR DRAINAGE. IF YOU WILL BE DRIVING IN THE AREA, BE PREPARED FOR REDUCED VISIBILITY DUE TO THE HEAVY RAIN. DO NOT DRIVE YOUR VEHICLE THROUGH FLOOD WATERS. THE WATER MAY BE DEEPER THAN YOU THINK IT IS. IOVINO
The office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 11, 4:01 AM EDT | Coastal Flood Advisory | PHI | Delaware, Philadelphia | 12 hr |
| Sep 11, 7:30 PM EDT | Coastal Flood Advisory | PHI | Delaware, Philadelphia | 10 hr |
| Sep 11, 7:55 PM EDT | Areal Flood Advisory | PHI | Berks | 3 hr |
Nearby
Areal Flood Advisories in Pennsylvania, 2011Every areal flood advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.